Equilibrium joining probabilities for an M/G/1 queue
AbstractWe study the customers' Nash equilibrium behavior in a single server observable queue with Poisson arrivals and general service times. Each customer takes a single decision upon arrival: to join or not to join. Furthermore, future regrets are not allowed. The customers are homogenous with respect to their linear waiting cost and the reward associated with service completion. The cost of joining depends on the behavior of the other customers present, which naturally forms a strategic game. We present a recursive algorithm for computing the (possibly mixed) Nash equilibrium strategy. The algorithm's output is queue-dependent joining probabilities. We demonstrate that depending on the service distribution, this equilibrium is not necessarily unique. Also, we show that depending on the service time distribution, either the 'avoid the crowd' phenomenon or the 'follow the crowd' phenomenon may hold.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Games and Economic Behavior.
Volume (Year): 71 (2011)
Issue (Month): 2 (March)
Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622836
M/G/1 queue Equilibrium joining probabilities;
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Naor, P, 1969. "The Regulation of Queue Size by Levying Tolls," Econometrica, Econometric Society, vol. 37(1), pages 15-24, January.
- Boudali, Olga & Economou, Antonis, 2012. "Optimal and equilibrium balking strategies in the single server Markovian queue with catastrophes," European Journal of Operational Research, Elsevier, vol. 218(3), pages 708-715.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).
If references are entirely missing, you can add them using this form.